Thanks for your question.
Hepatitis C is an infection caused by a virus that attacks the liver and leads to inflammation.
Hepatitis C is passed through contact with contaminated blood - most commonly through needles shared during illegal drug use. however from contaminated surgical instruments, at barbar shops(in third world countries) etc this can get transfered. It can also get transfered by tattoing, by sharing common use items, by blood transfusions, mother to child during birth etc.
The incubation period, from the time of exposure to the virus until the onset of the disease, is one to six months.
Most patients have no symptoms. Early symptoms include poor appetite, nausea, aching muscles and joints. Later symptoms include yellowing of skin, mucous membranes, and whites of the eyes (jaundice), light-coloured stools and dark urine.
Hepatitis C can be treated by a combination of interferon alfa injections and ribavirin capsules. Half of the patients will benefit from the treatment. A person remain healthy trhoughout his life while having hep C.
I hope i have answered all your concerns.
Please ask for any query
please click accept if i have answered your question
Thanks for your input.
Yes this can be transmitted through saliva.
Sexual transmission is not clear but data suggest that this is possible although risk is low. Its safer to have protected sex.
Interferon works as follows.
it helps defeat the virus in three ways:
1. By attaching to healthy cells to help defend against invading viruses.
2. By helping the immune system to stop the virus from multiplying.
3. By assisting the body in ridding itself of infected cells while preventing healthy cells from being infected. So yes it kills the virus. But definitely not always.
As far as side effects are concerned it can cause Flu-like symptoms typically include a low-grade fever, chills, headache, muscle and joint aches, fatigue, and weakness. These side effects may occur throughout treatment, but tend to be most pronounced during the first month of treatment and to diminish as treatment progresses. Increases sensitivity to sun called as photosensitivity. So, application of sunscreen to exposed areas and wearing of hat is recommended for patients receiving interferon therapy. Sllep disturbances, nausea, vomiting , abdominal pain etc.
I am sorry for the delay.
Ihope this helps you